Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 3, 2000, 4:41 AM CDT for Payne County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2000, 4:41 AM CDT (09:41 UTC)
- Expired
- Jul 3, 2000, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Payne County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 030941
FFWOUN
OKC119-031230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
441 AM CDT MON JUL 3 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PAYNE COUNTY IN CENTRAL OKLAHOMA
* UNTIL 730 AM CDT
* AT 441 AM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS
FALLING JUST TO THE EAST AND NORTHEAST OF STILLWATER. RADAR
INDICATES THAT MORE THAN THREE INCHES OF RAIN HAD FALLEN BETWEEN
MIDNIGHT AND 4 AM OVER PARTS OF CENTRAL PAYNE COUNTY... AND HEAVY
RAIN IS LIKELY TO CONTINUE THROUGH THE EARLY MORNING HOURS.
* LOCATIONS IN THE WARNING INCLUDE GLENCOE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3617 9700 3606 9701 3610 9690 3625 9684
3626 9700
$$
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:10 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 3, 2:10 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 AM CDT MON JUL 3 2000 SOME OF THE SHOWERS AND STORMS MAY MAKE IT INTO THE WESTERN PART OF OK THIS MORNING AND THE STRONG LOW LEVEL JET NORTH-SOUTH THROUGH CENTRAL OK COULD ALSO BE THE FOCUS FOR SOME DEVELOPMENT THIS MORNING. POPS WILL BE CARRIED THROUGH TUESDAY NIGHT AS THE AIRMASS REMAINS VERY MOIST. MID-LEVEL LAPSE RATES ARE FORECAST TO DECREASE SLIGHTLY...BUT WEVE SEEN THE MODELS BEING MUCH TO QUICK LATELY WITH THE BUILDING OF THE UPPER RIDGE OVER THE SOUTHERN PLAINS AND MIDWEST. A SMALL-SCALE WEAK UPPER TROUGH IS EVIDENT OVER EASTERN AZ THIS MORNING MOVING AROUND THE WEST SIDE OF THE UPPER RIDGE. AS THIS MOVES ACROSS CO AND INTO KS BY EVENING, IT WILL LIKELY PROVIDE SUFFICIENT LIFT FOR SHOWERS AND THUNDERSTORMS OVER NORTHERN OK TONIGHT. ADDITIONALLY, A STRONG LOW-LEVEL JET IS FORECAST TO SET UP WITH A FAIR AMOUNT OF LIFE PREDICTED INTO NORTH CENTRAL OK IN THE 310K-315K LAYER. AREAS FARTHER SOUTH WILL CARRY A CHANCE FOR TONIGHT. THE EXTENDED FORECAST WILL BE LEFT AS IS FOR NOW (RATHER HOT AND HUMID). LATER SHIFTS WILL EVALUATE HOW CONVINCING THE UPPER RIDGE WILL BE IN SHUTTING OFF THIS DAILY RAINFALL BY MIDWEEK. FCSTID = 9 OKC 88 72 92 73 / 20 40 40 20 HBR 92 72 93 74 / 30 40 30 20 SPS 93 73 94 74 / 30 30 30 20 GAG 90 72 89 72 / 30 60 30 20 PNC 91 72 93 73 / 30 60 40 20 DUA 88 74 93 73 / 20 30 30 20 .OUN... OK...NONE. TX...NONE.
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.